PREVIOUS QUESTION:

 

NEXT QUESTION:

 

Can you get flu-like symptoms from immunotherapy for lung cancer?

ANSWER

You might feel like you have the flu, with fatigue, fever, chills, and muscle and joint aches. Acetaminophen can help, if your doctor OKs it. Drink plenty of fluids. Take small sips of cold water, ginger ale, apple juice, or other clear liquids all day long. A little light exercise can help with fatigue. Move your arms and legs while you lie in bed or sit in your chair. Don’t overdo it. Move only as much as your doctor says to.

From: Managing Side Effects of Treatment WebMD Medical Reference

SOURCES:

National Cancer Institute: “Appetite Loss,” “Constipation,” “Immunotherapy,” “Nausea and Vomiting,”

Dana Farber Cancer Institute: “What Are the Side Effects of Immunotherapy?”

American Lung Association: “What You Need to Know About Lung Cancer Immunotherapy.”

LungCancer.org: “Understanding the Role of Immuno-Oncology in Treating Cancer.”

American Cancer Society: “Caring for the Patient With Cancer at Home: Appetite, poor,” “Caring for the Patient With Cancer at Home: Constipation,” “Caring for the Patient With Cancer at Home: Nausea and Vomiting,” “Shortness of Breath.”

CA: A Journal for Clinicians : “Self-Care Activities for the Person with Nausea and Vomiting.”

Reviewed by Laura J. Martin on December 26, 2016

SOURCES:

National Cancer Institute: “Appetite Loss,” “Constipation,” “Immunotherapy,” “Nausea and Vomiting,”

Dana Farber Cancer Institute: “What Are the Side Effects of Immunotherapy?”

American Lung Association: “What You Need to Know About Lung Cancer Immunotherapy.”

LungCancer.org: “Understanding the Role of Immuno-Oncology in Treating Cancer.”

American Cancer Society: “Caring for the Patient With Cancer at Home: Appetite, poor,” “Caring for the Patient With Cancer at Home: Constipation,” “Caring for the Patient With Cancer at Home: Nausea and Vomiting,” “Shortness of Breath.”

CA: A Journal for Clinicians : “Self-Care Activities for the Person with Nausea and Vomiting.”

Reviewed by Laura J. Martin on December 26, 2016

NEXT QUESTION:

What should I do if immunotherapy makes me nauseous and I lose my appetite?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: